Prescribing Advice for GPs

An NHS Prescribing Advisers' Blog

Drug Safety Update - September 2013

The Medicines and Healthcare products Regulatory Agency (MHRA) has published Drug Safety Update for September 2013 (PDF).

This issue contains drug safety advice informing clinicians that filgrastim and pegfilgrastim have been associated with an increased risk of potentially life-threatening capillary leak syndrome (CLS). This drug will usually be prescribed in specialist settings whoever some patients may be self-administering this injection and report emerging side effects to their GP. This update notes that CLS symptoms commonly have rapid onset and include generalised body swelling, puffiness (which may be associated with less-frequent urination), difficulty breathing, abdominal swelling and tiredness. Patients who are self-administering this injection and present with such symptoms should be referred for treatment.

Action: Clinicians will find this publication to be a useful review of current issues in drug safety.

Share 'Drug Safety Update - September 2013' on Email Share 'Drug Safety Update - September 2013' on Delicious Share 'Drug Safety Update - September 2013' on Digg Share 'Drug Safety Update - September 2013' on Facebook Share 'Drug Safety Update - September 2013' on Google+ Share 'Drug Safety Update - September 2013' on reddit Share 'Drug Safety Update - September 2013' on StumbleUpon Share 'Drug Safety Update - September 2013' on Twitter

atomic-wealth

No Comments to “Drug Safety Update - September 2013”

Leave a Comment

(required)

(required)


Prescribing Advice for GPs is powered by WordPress.
Subscribe for Free to our RSS or Atom Feeds for New Entries.
Akismet has protected Prescribing Advice for GPs from 789,668 spam comments.

atomic-wealth
fond-illness
summer